Related Experiment Video
Updated: Jun 4, 2026

The Rabbit Blood-shunt Model for the Study of Acute and Late Sequelae of Subarachnoid Hemorrhage: Technical Aspects
Published on: October 2, 2014
[Case of sublingual hematoma following difficult laryngoscopy in a patient on anticoagulant therapy]
Tatsunori Watanabe1, Takashi Fujiwara, Misa Toyama
1Department of Anesthesia, Niigata Prefectural Central Hospital, Joetsu 943-0192.
Abstract:
A 61-year-old man receiving anticoagulant therapy after the aortic valve replacement underwent emergency surgery for acute appendicitis. Although the patient was intubated with difficulty, no immediate complications were evident after extubation. On the evening of the first postoperative day he complained of a sore throat, difficulty in swallowing and dysphonia. The swelling of the tongue with right-side predominance and the swelling of the right neck were observed. The right-sided sublingual hematoma was confirmed by CT. The symptoms improved with steroid administration. The possibility of airway obstruction due to hematoma of the tongue should be considered in patients on anticoagulant therapy.
Related Concept Videos
Venous Thrombosis III: Interprofessional Care
Venous Thrombosis IV: Nursing Management
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Hemorrhagic Stroke l: Introduction
Hemorrhagic Stroke ll: Pathophysiology
Esophageal Varices-II: Clinical Features and Management
In the initial assessment, a thorough review of the patient's medical history is vital to identify risk factors such as liver disease, alcohol abuse, or...

